Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 73, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2014, 5:25 PM EDT for 5 counties in South Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 15, 2014, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:28 PM EDT | TSTM WND DMG | Yemassee, SC | MULTIPLE TREES DOWN AND SOME POWER OUTAGES. |
| Jul 15, 5:53 PM EDT | TSTM WND DMG | 3 Ne Hendersonville, SC | THREE TREES DOWN AT HENDERSONVILLE HIGHWAY AND GREAT SWAMP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS52 KCHS 152125
SVRCHS
SCC013-029-035-049-053-152230-
/O.NEW.KCHS.SV.W.0073.140715T2125Z-140715T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 525 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM MILEY TO POCOTALIGO...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
YEMASSEE...POCOTALIGO...LODGE...BENNETTS POINT...WHITE HALL...
HENDERSONVILLE...WILLIAMS...RUFFIN...SMOAKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
3304 8039 3274 8045 3244 8035 3244 8036
3247 8038 3248 8038 3249 8047 3239 8043
3227 8061 3264 8072 3259 8087 3300 8108
3310 8094 3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2125Z 210DEG 38KT 3304 8102 3266 8079
$$3 follow-up statements
705
WWUS52 KCHS 152140
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUL 15 2014
SCC053-152150-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
JASPER SC-
540 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER COUNTY HAS
BEEN CANCELLED...
LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
3304 8039 3274 8046 3257 8040 3255 8042
3244 8035 3249 8048 3239 8043 3227 8061
3264 8072 3261 8083 3302 8105 3310 8094
3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2140Z 210DEG 38KT 3312 8084 3272 8069
$$
SCC013-029-035-049-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-HAMPTON SC-COLLETON SC-BEAUFORT SC-
540 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER...HAMPTON...COLLETON AND BEAUFORT
COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SMOAKS TO WHITE HALL...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
ASHTON...BENNETTS POINT...CANADYS...COLLETON...COTTAGEVILLE...DALE...
GREEN POND...HARLEYVILLE...HENDERSONVILLE...ISLANDTON...LODGE...
PADGETTS...REEVESVILLE...RITTER...ROUND O...RUFFIN...SAINT GEORGE...
SMOAKS...WALTERBORO...WHITE HALL...WILLIAMS...YEMASSEE...INDIAN FIELD
AND LADYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
3304 8039 3274 8046 3257 8040 3255 8042
3244 8035 3249 8048 3239 8043 3227 8061
3264 8072 3261 8083 3302 8105 3310 8094
3307 8090 3313 8089 3333 8050
TIME...MOT...LOC 2140Z 210DEG 38KT 3312 8084 3272 8069
$$511
WWUS52 KCHS 152153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT TUE JUL 15 2014
SCC049-152204-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
HAMPTON SC-
553 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...
LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
3304 8039 3274 8046 3256 8041 3255 8042
3244 8035 3249 8048 3239 8043 3227 8061
3264 8072 3299 8088 3313 8089 3333 8050
TIME...MOT...LOC 2154Z 231DEG 35KT 3307 8062 3272 8059
$$
SCC013-029-035-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-COLLETON SC-BEAUFORT SC-
553 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER...COLLETON AND BEAUFORT COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANADYS TO NEMOURS PLANTATION...MOVING NORTHEAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
BENNETTS POINT...CANADYS...COTTAGEVILLE...DALE...GREEN POND...
HARLEYVILLE...HENDERSONVILLE...JACKSONBORO...REEVESVILLE...RITTER...
ROUND O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO...WHITE HALL...
WILLIAMS...INDIAN FIELD AND LADYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3328 8048 3326 8038 3311 8048 3305 8044
3304 8039 3274 8046 3256 8041 3255 8042
3244 8035 3249 8048 3239 8043 3227 8061
3264 8072 3299 8088 3313 8089 3333 8050
TIME...MOT...LOC 2154Z 231DEG 35KT 3307 8062 3272 8059
$$029
WWUS52 KCHS 152218
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE JUL 15 2014
SCC013-152227-
/O.CAN.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
BEAUFORT SC-
618 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT COUNTY
HAS BEEN CANCELLED...
LAT...LON 3267 8059 3299 8072 3314 8080 3333 8050
3328 8048 3326 8039 3311 8048 3305 8044
3304 8039 3303 8039 3274 8046 3270 8045
TIME...MOT...LOC 2217Z 231DEG 35KT 3322 8042 3287 8040
$$
SCC029-035-152230-
/O.CON.KCHS.SV.W.0073.000000T0000Z-140715T2230Z/
DORCHESTER SC-COLLETON SC-
618 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF DORCHESTER AND COLLETON COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PREGNALL TO JACKSONBORO...MOVING NORTHEAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
THESE STORMS HAVE RESULTED IN SEVERAL REPORTS OF DOWNED TREES ACROSS
COLLETON COUNTY SINCE LATE AFTERNOON.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
CANADYS...COTTAGEVILLE...HARLEYVILLE...JACKSONBORO...REEVESVILLE...
RITTER...ROUND O...SAINT GEORGE...WALTERBORO AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3267 8059 3299 8072 3314 8080 3333 8050
3328 8048 3326 8039 3311 8048 3305 8044
3304 8039 3303 8039 3274 8046 3270 8045
TIME...MOT...LOC 2217Z 231DEG 35KT 3322 8042 3287 8040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:27 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 15, 3:27 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT TUE JUL 15 2014 .SYNOPSIS... A COLD FRONT WILL ADVANCE INTO THE REGION TONIGHT. THE FRONT WILL STALL JUST OFF THE COAST WEDNESDAY INTO THURSDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REBUILD LATE IN THE WEEK WHILE A TROUGH OF LOW PRESSURE DEVELOPS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A FAIRLY SOLID LINE OF SHOWERS AND THUNDERSTORMS SITTING JUST WEST OF THE CWA AT MID AFTERNOON WILL WORK ITS WAY STEADILY EASTWARD THROUGH THE CWA LATE THIS AFTERNOON AND EVENING. THE BIGGEST THREAT WITH THE STORMS WILL BE WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAIN. WE COULD SEE ONE OR TWO STORMS BECOME SEVERE...BUT THE WEAK MID LEVEL LAPSE RATES REMAIN A LIMITING FACTOR. RAINFALL RATES WILL BE HIGH...BUT THE STORMS WILL BE MOVING STEADILY...SO MOST LOCATIONS WILL SEE NO MORE THAN 1 TO 2 INCHES. THERE WILL BE HIGHER TOTALS IN A FEW SPOTS WHERE RAIN FELL EARLIER THIS AFTERNOON IN THUNDERSTORMS...BUT THE LIMITED DURATION OF THE HEAVY RAIN SHOULD STILL PREVENT ANY SIGNIFICANT FLOODING. THE LINE SHOULD MOVE THROUGH THE SAVANNAH METRO AREA BETWEEN 5 AND 7 PM...WITH PASSAGE THROUGH THE CHARLESTON METRO AREA BETWEEN 6 AND 8 PM. THE MAIN LINE SHOULD BE OFFSHORE OVER THE COASTAL WATERS BY MID EVENING WITH RAINFALL DIMINISHING OVER LAND...BUT WITH THE BEST SYNOPTIC FORCING AND THE SURFACE FRONT TRAILING THE LINE BE SEVERAL HOURS...SCATTERED SHOWERS COULD REDEVELOP OVERNIGHT. TEMPS WILL STILL BE MILD OVERNIGHT WITH MINIMUMS NEAR 70 INLAND TO THE MID 70S AT THE COAST. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... MODELS REMAIN IN GENERAL AGREEMENT THAT A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BEFORE STALLING JUST OFF THE SOUTHEAST COAST AND DISSIPATING INTO THURSDAY. AS THIS OCCURS...A MUCH DRYER ZONAL FLOW WILL DEVELOP ALOFT AS A BROAD MID/UPPER LVL TROUGH OF LOW PRESSURE SHIFTS OFF THE NORTHEAST COAST. DESPITE DRYER AIR ALOFT...THE PATTERN SHOULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS POST FROPA ON WEDNESDAY AS A SOUTHWEST FLOW ALLOWS SOME MOISTURE TO LINGER OVER THE AREA...ESPECIALLY IN SOUTHEAST GEORGIA. HOWEVER...EXPECT MOST ACTIVITY TO REMAIN OFFSHORE NEAR THE VICINITY OF THE STALLING FRONT. BY THURSDAY...SOUNDINGS INDICATE A DEEP POCKET OF UNUSUALLY DRY AIR OVER THE AREA FOR THIS TIME OF YEAR...SUGGESTING RAIN-FREE CONDITIONS THROUGH THURSDAY NIGHT. LIGHT ONSHORE WINDS WILL THEN DEVELOP ON FRIDAY...SUPPORTING AN INCREASE IN CLOUD COVER AS MOISTURE BEGINS TO RETURN OVER THE SOUTHEAST. HOWEVER...DRY AIR OFF THE SFC SHOULD KEEP A RAIN-FREE FORECAST OVER THE AREA TO START OFF THE WEEKEND. OVERALL HIGH TEMPS WILL BE A DEGREE OR TWO COOLER THAN PREVIOUS DAYS ONCE THE FRONT SHIFTS PAST THE AREA. IN GENERAL...AFTERNOON HIGHS WILL RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST INLAND AND TOWARDS THE END OF THE WEEK. OVERNIGHT LOWS WILL GENERALLY RANGE BETWEEN THE MID 60S TO LOW 70S AWAY FROM THE COAST ON WEDNESDAY...THEN GRADUALLY WARM INTO THE UPPER 60S TO LOW/MID 70S AWAY FROM THE COAST BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A BROAD UPPER LEVEL TROUGH REBUILDS FOR THE LONG TERM PERIOD WHILE ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST. A PRONOUNCED LEE TROUGH WILL BE IN PLACE THROUGHOUT...PROVIDING AN INCREASE IN LOW LEVEL CONVERGENCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGHS WILL GENERALLY BE IN THE LOWER 90S WITH LOWS IN THE 70S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AHEAD OF AN APPROACHING COLD FRONT...EXPECT AN ACTIVE THUNDERSTORM REGIME FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THERE IS A HIGH PROBABILITY FOR BOTH TERMINALS TO BE IMPACTED BY ONE OR MULTIPLE THUNDERSTORMS 20-24Z TIME FRAME...AND ADDITIONAL SHOWERS/THUNDERSTORMS COULD CONTINUE INTO TONIGHT AS THE COLD FRONT/UPPER TROUGH CONTINUE TO INTERACT WITH DEEP MOISTURE OVER THE REGION. I HAVE MADE SOME ADJUSTMENTS ON TIMING OF REDUCED VSBYS OVER THE NEXT 12 HOURS BASED ON NEAR TERM MODEL GUIDANCE AND SATELLITE AND RADAR TRENDS. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE DUE TO SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE INTO WEDNESDAY. VFR CONDITIONS ARE THEN EXPECTED THROUGH FRIDAY BEFORE ISOLATED SHOWERS/THUNDERSTORMS RETURN ON SATURDAY. && .MARINE... SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT TONIGHT WILL GENERALLY BE IN THE 15 TO 20 KNOT RANGE...ALTHOUGH THERE MAY BE SOME HIGHER GUSTS THIS EVENING AHEAD OF THE LINE OF THUNDERSTORMS AS IT MOVES OFFSHORE. WINDS WILL START TO DIMINISH A LITTLE LATE TONIGHT AS THE PRESSURE GRADIENT WEAKENS A BIT. BIGGEST HAZARD TONIGHT WITH BE THE EXPECTED SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SOME SHORT FUSED SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS. SEAS WILL BE AS HIGH AS 5 FEET OVER THE OUTER EDGES OF THE MARINE AREA TONIGHT...BUT...LIKE THE WINDS...SHOULD COME DOWN A BIT BY MORNING AS THE FRONT SLOWS DOWN CONSIDERABLY. A RATHER WEAK PRESSURE PATTERN WILL EXIST WEDNESDAY INTO THURSDAY WITH A FRONT STALLED OVER THE WATERS. THE MAIN CIRCULATION WILL BE A WEAK AFTERNOON SEA BREEZE ALONG THE COAST. A SOUTHERLY FLOW GRADUALLY RETURNS OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE REBUILDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...FWA SHORT TERM...DPB LONG TERM...JRL AVIATION...FWA MARINE...DPB/FWA
Hazardous weather outlook, Jul 15, 2:44 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT TUE JUL 15 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN AND SEVERE THUNDERSTORMS...THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES LATE THIS AFTERNOON INTO THIS EVENING. SOME LOCATIONS MAY RECEIVE MULTIPLE THUNDERSTORMS...WHICH COULD RESULT IN ISOLATED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...CAUSING LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH LOCALIZED DAMAGING WIND GUSTS TO 60 MPH. STAY IN TOUCH WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. REMAIN ALERT FOR STATEMENTS AND WARNINGS FROM YOUR CHARLESTON NATIONAL WEATHER SERVICE OFFICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-161845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 244 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING TONIGHT. BOATERS...REMAIN ALERT FOR DETERIORATING WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES INCLUDING POSSIBLE STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE JUL 15 2014
SCZ043>045-152130-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
438 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 530 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROSINVILLE TO
PREGNALL TO NEYLES...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NEYLES...PREGNALL...DORCHESTER...GIVHANS FERRY STATE PARK...FRANCIS
BEIDLER FOREST...RIDGEVILLE...PRINGLETOWN...HUSSERTOWN...BLACK
CREEK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8014 3302 8015 3301 8017 3299 8015
3275 8062 3308 8055 3327 8063 3333 8051
3328 8048 3326 8043 3327 8030 3330 8026
3345 8022 3345 8015 3350 8013 3351 8000
3345 7988 3332 7974 3328 7960
TIME...MOT...LOC 2038Z 236DEG 33KT 3328 8048 3315 8043
3283 8054Special weather statement, Jul 15, 4:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUL 15 2014
GAZ088-100-101-116-SCZ042-047-152130-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
454 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO BAY...
MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRIFFIN LAKE...EGYPT...TUSCULUM...SHAWNEE...MARLOW...GUYTON...
GARNETT...BRIGHTON...SPRINGFIELD...CLYO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3270 8115 3252 8108 3247 8126 3229 8123
3219 8163 3254 8154
TIME...MOT...LOC 2055Z 249DEG 32KT 3255 8141 3225 8152Local storm report, Jul 15, 5:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 7 NNW SANGAREE 33.14N 80.16W
07/15/2014 BERKELEY SC PUBLIC
FUNNEL CLOUD REPORTED JUST NORTH OF THE INTERSECTION OF
STATE ROAD 176 AND BLACK TOM ROAD.
&&
EVENT NUMBER CHS1400825
RFMLocal storm report, Jul 15, 5:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST 1 NNW PINEWOOD PREPARAT 33.04N 80.25W
07/15/2014 E60 MPH DORCHESTER SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1400826
RJBSpecial weather statement, Jul 15, 5:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUL 15 2014
SCZ040-042>044-047-048-152200-
ALLENDALE-BEAUFORT-DORCHESTER-HAMPTON-INLAND COLLETON-INLAND JASPER-
519 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES
THROUGH 600 PM EDT...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCPHERSONVILLE TO
MILEY...MOVING NORTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...FECHTIG...DAVIDSON...BLOUNTVILLE...WHITE HALL...
ISLANDTON...ASHTON...HENDERSONVILLE...RITTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8055 3274 8062 3265 8069 3250 8120
3303 8109 3310 8094 3307 8090 3309 8088
3310 8089 3313 8089 3328 8062
TIME...MOT...LOC 2120Z 194DEG 22KT 3269 8092 3299 8106Local storm report, Jul 15, 5:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
07/15/2014 M45 MPH AMZ354 GA BUOY
THUNDERSTORM WIND GUST OF 39 KNOTS... OR 45 MPH.
&&
EVENT NUMBER CHS1400827
RFMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:45 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jul 15, 12:42 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Jul 15, 1:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 15, 3:57 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 15, 4:10 PM EDT | Special Weather Statement | CHS | Jasper | 50 min |
| Jul 15, 4:30 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 45 min |
| Jul 15, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 51 min |
| Jul 15, 4:38 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 52 min |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Jul 15, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 64 min |
| Jul 15, 5:19 PM EDT | Special Weather Statement | CHS | Colleton | 41 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Jul 15, 5:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 15, 5:58 PM EDT | Areal Flood Advisory | CHS | Berkeley | 2 hr |
| Jul 15, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 59 min |
| Jul 15, 6:33 PM EDT | Special Weather Statement | CHS | Charleston | 57 min |
| Jul 15, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.